Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Apr 8, 2021, 3:16 AM CDT for Greene County, Perry County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2021, 3:16 AM CDT (08:16 UTC)
- Expired
- Apr 8, 2021, 4:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
Counties Greene County, MS, Perry County, MS
The radar
The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.8
The text
As transmitted.
600 WWUS84 KMOB 080816 SPSMOB Special Weather Statement National Weather Service Mobile AL 316 AM CDT Thu Apr 8 2021 MSZ075-076-079-080900- Perry MS-Greene MS-George MS- 316 AM CDT Thu Apr 8 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...NORTHERN GEORGE...EASTERN PERRY AND GREENE COUNTIES UNTIL 400 AM CDT... At 314 AM CDT, dry air descending behind some strong, but weakening thunderstorms is creating very windy conditions across portions of interior southeast Mississippi. The storms were located along a line extending from 4 miles northeast of Richton to 11 miles south of McLain, and moving east at 45 mph. Wind gusts of 40 mph will be possible in the immediate wake of these storms. Locations impacted include... Richton, Leakesville, Beaumont and McLain. LAT...LON 3143 8903 3143 8846 3094 8843 3094 8903 TIME...MOT...LOC 0814Z 278DEG 41KT 3137 8888 3095 8879 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 8, 2:57 AM CDT, 19 minutes earlier.
Area forecast discussion, Apr 8, 2:57 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
257 AM CDT Thu Apr 8 2021
.MESOSCALE UPDATE...An area of thunderstorms moving into interior
southeast Mississippi from the west will continue moving east
across portions of Stone,Perry, George and Greene counties through
4 AM. While Mesoanalysis indicates that the storms will be moving
into a more stable environment (SBCAPE 500-1000 j/kg, MLCAPE no
more than about 600 j/kg), but Effective Shear remains in the
40-50 knot range across the area and Mid Level Lapse Rates are
still around 6.5 c/km, so a few strong to severe storms could be
possible. SFC-3KM SRH also still noted to be around 250 m2/s2, so
the possibility of a weak, short-lived tornado cannot be ruled
out. In general though, the convection should be weakening as it
moves further east into our area, and there has been slight but
noticeable decrease in storm intensity over the past hour or so.
We will continue to monitor. /12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.
FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Apr 8, 2:36 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
236 AM CDT Thu Apr 8 2021
MSZ075-078-080830-
Stone MS-Perry MS-
236 AM CDT Thu Apr 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN PERRY AND STONE COUNTIES UNTIL 330 AM CDT...
At 235 AM CDT, the strong thunderstorms were located along a line
extending from Poplarville to Picayune, and moving east at 40 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Wiggins, Perkinston and McHenry.
LAT...LON 3091 8934 3091 8914 3093 8914 3094 8883
3091 8884 3091 8889 3074 8888 3068 8891
3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 0735Z 273DEG 36KT 3085 8956 3055 8968Special weather statement, Apr 8, 3:16 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 316 AM CDT Thu Apr 8 2021 MSZ075-076-079-080900- Perry MS-Greene MS-George MS- 316 AM CDT Thu Apr 8 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...NORTHERN GEORGE...EASTERN PERRY AND GREENE COUNTIES UNTIL 400 AM CDT... At 314 AM CDT, dry air descending behind some strong, but weakening thunderstorms is creating very windy conditions across portions of interior southeast Mississippi. The storms were located along a line extending from 4 miles northeast of Richton to 11 miles south of McLain, and moving east at 45 mph. Wind gusts of 40 mph will be possible in the immediate wake of these storms. Locations impacted include... Richton, Leakesville, Beaumont and McLain. LAT...LON 3143 8903 3143 8846 3094 8843 3094 8903 TIME...MOT...LOC 0814Z 278DEG 41KT 3137 8888 3095 8879
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:46 AM CDT | Special Marine Warning | MOB | 89 min | |
| Apr 8, 7:36 AM CDT | Special Marine Warning | MOB | 84 min | |
| Apr 8, 8:53 AM CDT | Special Marine Warning | MOB | 112 min | |
| Apr 8, 10:37 AM CDT | Special Marine Warning | MOB | 38 min | |
| Apr 8, 2:36 AM CDT | Special Weather Statement | MOB | Stone | 54 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.